Depo provera and weight gain

Common Questions and Answers about Depo provera and weight gain

depo-provera

Avatar f tn Does depo provera birth control cause weight gain,and if you have been on it tell me about your experience while on it
Avatar n tn Is it possible to loose the weight? Why did I gain weight, loose it, and it came back? Am I just eating junk and not exercising? Do you think the weight could be lost with a better diet and excercise? What would you do in my situation?
Avatar m tn I just went to the GYN and got my annual pelvic exam and my first shot of depo and so far everything has been okay. However, once I didn't get my period I started to worry and I took a pregnancy test just in case and it did come out negative. But I'm still freaking out since I am only 18 and really do not want to be pregnant. So is it normal to be late for your period after getting the shot? or should I take another test? Thanks.
Avatar f tn It will be easier to lose the weight off the shot, since it is obvious that the shot and your weight gain are related. Good luck!
Avatar f tn I had used Depo for 3 years and never had any issues. I didnt gain wait, or anything. The only minor side effects I did have was mild cramping after the shot, and headaches. Although once I got off depo that was different. My hair started to fall out, I gained weight, headaches were worse and so on. This pregnancy happened 2 months after being off birth control completely, and while hubby had a vesectomy. So the only real birth control i think is no sex.....
Avatar f tn i have tried everything, from lupron, to laparoscopies, to yaz, to smoking marijuana - currently i am on Depo Provera and have been for the past year and a half. I am noticing a lot of side affects from this as time goes on, and unfortunately for me this has been the only thing that even remotely helps, and i still have a lot of pain.
Avatar n tn i was on the minipill for two years i am not getting my period now doctor wants to put me on depo provera she claims after awhile the affectiveness of the minpill wears off and depo would be best for me being that it is also a progesteron only contraceptive and will continue not getting my period am afraid because of all the bad things i hear about it any suggetions?
Avatar n tn Just from my experence I was on depo shot and you have signs of pregnancy and are not pregnant and there is no way possiable you could feel you baby kick so soon you don't start feeling any movement until your about 4months pregnant I had a baby about 5months ago tomorrow is 5months and well I didn't actually really feel him move until I was 4months along maybe a lil ferther and I had a m/c on the depo shot the shot was in my systom but the shot killed the baby well anyways I don't think a baby
Avatar n tn Yes, Depo Provera can and often does make you gain weight. Lots of people have used it and gained weight on it.
Avatar n tn I don't know why this would make you lose weight, but it will have no interaction at all with birth control whether pills or Depo Provera. Depo Provera has been implicated with weight gain. Some say it is the increased appetite due to the potent progestin, but probably more than that. Some women won't gain an ounce, but others will put it on very quickly. The number of meds that actually have the potential to make birth control less effective is very short.
Avatar n tn I was on Depo for 3 years, then got off and the next month got AF right on time, then got on Nuvaring for three months. I didn't like the weight gain w/this one either (10lbs) so I got off. It took 3 cycles to become pregnant, and we WERENT trying. Ihad been using fertility awareness. So far KNOCK ON WOOD!!! I'm 15w today!. It may be the projesterone, or just your body not acclimated to being pregnant yet since the Shot makes your body think it's pregnant.
Avatar n tn Your body is not doing what it normally does. Anyways, after you get off the pill you can gain alot of water weight and it can take up to 10 to 18 months to conceive. I would rather go on the pill than the depo any day. Trust me i was on it for 5 years.
Avatar f tn I was also tired but at the time i was working 60-70 hours a week, planning a wedding, keeping house and having fun with friends so i dont know if it was the depo that made me tired or my busy life. Weight gain is a side effect of the drug.
Avatar n tn your weight gain is from the residual depo provera in your body. If you get another shot, you will have more in your body. You lost weight because you didn't have much in your system yet. I didn't gain weight for months after starting because I am naturally thin, but if you realize it is a hormone that your body makes after pregnancy, then you will understand how it works. If you continue to take it you will look pregnant, have cravings, and get irritable in no time flat.
Avatar f tn Yes, you can loose Depo Provera Weight and get your looks back. The reason you gained the weight is the Depo. Please know it is not your fault. Depo causes insulin resistance, Metabolic syndrome (syndrome X) and ovarian cysts in some women. You were smart to discontinue it. Please Google insulin resistance. You can drop these pounds using low carb and zero carb diets. It won't take long.
16411434 tn?1447721585 I ONLY GOT IT ONCE BECAUSE IN THE 3 MONTHS AFTER I GOT IT I GAINED OVER 70 LBS. I IMMEDIATELY NOTICED THE WEIGHT GAIN AND STARTED BEING EVEN MORE ACTIVE AND EATING BETTER. BEFORE THE DEPO SHOT I WALKED 6 MILES A DAY AND DID CALISTHENICS EVERY MORNING AND NIGHT. I GAINED EVEN MORE WEIGHT AFTER THAT 3 MONTH PERIOD AND NOW AT 250 LBS., OVER 100 LBS.
Avatar f tn If you can tough it out to the next dose the depo usually balances out and you won't have as much trouble. As far as the weight gain goes. well that is something you will face with almost every birth control hormones.
232077 tn?1218426943 I had heard that it caused a great amount of weight gain and asked him about that and he said that the drug does increase your appetite and if you reach for cake instead of fruit you WILL gain weight. I did some research on the net and now I wish I never had because I read so many horror stories about the drug. Then again I also read horror stories about the Lupron shot and I was fine on that.
Avatar n tn I did have ulcers, but why did they flare up during my time of month? I went to a gyno. They said try Depo-Provera shot. I did and gained a ton of weight. My periods were constant and I still got sick. Then I got real sick again, was in the hospital, and lost the weight shortly after my release. Since then, I haven’t gotten my period (3 years now), nor have I gotten sick. About a year ago, I started eating more (holiday times) and gained more weight than before.
413769 tn?1231390824 I've read online about side effects including irregular bleeding and weight gain, but I've also read the injections can help regulate menstruation and even stop it all together. I'd appreciate any feedback you can offer.
Avatar n tn I was on the depo Provera for 5 yrs and I stopped about 4 yrs. ago and the effects of comming off the shot are you'll slowly get your period back, Headaches, and weight gain or decease. If you haven't started to spot and your nauseous, maybe you are pregnant. You may want to call your doctor and make an appointment. Keep on giving me any updates and good luck.
Avatar n tn I found I gain weight on ANY birth control. I was on Nuvaring and put on 10lbs in 3 months.. NO THANKS) My best friend bled the whole time on depo.
Avatar f tn I had no issues back then. Well jump ahead to 28 and I decided to go back on it. After 6 months I noticed slight weight gain and some bloating so I decided to stop. That was Oct. 2011 and now it is March 2012 and I have gained 15 pounds and I have constant bloating and uncomfortableness in my stomach. This is every day and has affected my life to the point where I am extremely depressed about it.
Avatar f tn Hi Im a 20 year old female and I had two 3-month interval shots of the Depo-provera birth control last year. I had my last shot in early October 07 following a 2 week period approximately a week later. I havent had my menstrual cycle since? l've addressed my doctor when I went for a totally different thing and she said it could take a year to get it back? Is this correct?Thank you!
Avatar n tn I went with a non-hormonal IUD) Side effects you might get are odd spotting, heavy/lighter than normal periods and over time no period, weight gain (this is a real common one) headaches, breast tenderness and a few other I can't think of. You can google for a proper list of side effects and the number of women who experience them.
1566100 tn?1296081410 by MiaUK, 4 minutes ago I have ' Boarderline' disorder and after my forth baby in haste had Depo Provera , my weight piled on and made my depression ,at times , unable to cope with , (2 + yrs ago ) sex life left and took self esteem with it , after months of doing EVERYTHING to shift a pound , nothing , found a whizz of girl who said Metformin and zero carb diet would be the only way to do it , made sense , it were a chemical that caused it it could only be a chemical to reverse it , my daught
Avatar m tn It's March of '11 and I still havent had a period, I didnt have my period, or really ever blot during the use of the Depo Provera, and I've taken tests to see if I'm pregnant but they've came out negative. Is this normal? When should I expect my period?